Oklahoma, 2009Flood in Oklahoma, April 28 to 30, 2009
April 28 to 30, 2009 · NWS TSA · 1 event in 1 county or zone
Several periods of heavy rainfall, due to a slow moving cold front that affected northeastern Oklahoma and southeastern Kansas, resulted in a moderate flood along the Neosho River near Commerce.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several periods of heavy rainfall, due to a slow moving cold front that affected northeastern Oklahoma and southeastern Kansas, resulted in a moderate flood along the Neosho River near Commerce.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 28, 11:44 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 28, 11:44 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1244 PM CDT TUE APR 28 2009
...AVIATION...
.DISCUSSION...
MVFR CEILINGS AND PATCHY VISIBILITY OF 3 TO 5 MILES IN HAZE MAY BRIEFLY
BE IFR EARLY THIS AFTERNOON BUT BY 22Z WILL BECOME VFR IN ALL AREAS. CEILINGS
AND VISIBILITY WILL QUICKLY FORM AND BECOME IFR AFTER 06Z AS A WARM FRONT
MOVES NORTH OVER THE REGION FROM TEXAS AND LOUISIANA TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 1051 AM CDT TUE APR 28 2009/
DISCUSSION...
STRATUS HAVING A VERY DIFFICULT TIME BREAKING UP AND HAVE LOWERED
TEMPERATURES FOR THE AFTERNOON. DID ADJUST OTHER PARAMETERS TO
CURRENT TRENDS. NO CHANGES AT THIS POINT TO THE EXTENDED.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...15
Hazardous weather outlook, Apr 28, 12:05 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
105 PM CDT TUE APR 28 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT TUE APR 28 2009
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS .
ONSET...AFTER MIDNIGHT.
DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL BE EXPECTED AFTER MIDNIGHT AS THE
COLD FRONT THAT MOVED SOUTH THROUGH THE AREA MONDAY MOVES BACK OVER
OUR AREA AS A WARM FRONT...AND BECOME NEARLY STATIONARY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE WEATHER WILL REMAIN UNSETTLED THIS WEEK AS SOUTHWEST FLOW
ALOFT PERSISTS. SMALL SCALE RIPPLES IN THE FLOW WILL CREATE
INTERMITTENT AND DIFFICULT TO TIME INCREASES IN LIFT THAT WILL
HELP INITIATE THUNDERSTORMS. A LINGERING SURFACE FRONT WILL
GENERALLY BE THE FOCUS FOR CONVECTIVE ACTIVITY... AND WILL DRIFT
NORTH AND SOUTH GIVING VARIOUS AREAS HEAVY RAIN POTENTIAL.
LOW CONFIDENCE IN THE PLACEMENT OF THE SURFACE FRONT... ALONG WITH
THE TIMING OF THE DISTURBANCES ALOFT...CAUSES LARGE UNCERTAINTY ON
WHERE THE HEAVIEST RAINFALL COULD BE THROUGH THE FORECAST PERIOD.
WW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Local storm report, Apr 28, 11:19 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1219 PM CDT TUE APR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL BARNSDALL 36.56N 96.16W
04/27/2009 E0.75 INCH OSAGE OK LAW ENFORCEMENT
&&
RJSLocal storm report, Apr 28, 11:29 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1229 PM CDT TUE APR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL PAWNEE 36.34N 96.80W
04/27/2009 E0.75 INCH PAWNEE OK LAW ENFORCEMENT
&&
MEPFlood, Ottawa
- When
- April 28, 1:00 PM CST to April 30, 11:59 PM CST
- Where
- Ottawa County, 6 mi W of Commerce
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.930, -94.979
The Neosho River near Commerce rose above its flood stage of 15 feet at 2 pm CDT on the 28th. The river crested at 22.21 feet at 1 pm CDT on May 2nd, resulting in moderate flooding. The river fell below flood stage at 1130 am CDT May 5th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Arkansas, April 28, 20091 death · $1,000 · 6 events
- Tornado and Flash Flooding in Texas, April 28, 2009$3.3 million · EF0 · 9 events
- Flash Flooding in Arkansas, April 28, 2009$170,000 · 6 events
- Blizzard in Montana, April 28 to 29, 20097 events
- Hail in New Mexico, April 28, 2009$4,000 · 1.75 in hail · 6 events
- Tornado and Hail in New Mexico, April 28, 2009EF0 · 6 events
- Heavy Snow and Winter Weather in Montana, April 28 to 30, 2009$5,000 · 4 events
- Winter Storm in Montana, April 28 to 29, 20092 events
- Hail in Texas, April 28 to 29, 20090.75 in hail · 2 events
- Flood in Indiana, April 28 to 29, 20091 event
- Wildfire in New Jersey, April 28, 20091 event
- Flood in Alaska, April 28 to 30, 2009$500 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168485.